Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Crixivan temporarily shrunk lipomas.
Mar 2, 2001

Dr. Dezube, For about 16 year(about the time that I have been HIV+) I have had lipomas scattered about on me. Doctors looking at them always commented that they were nothing to worry about and not to cut them off as possible infection and scarring could be bad. After I was on Crixivan for about four years I came down with horrible lipoatrophy. My face was really really sunken in with bones sticking out and every vein was visible on my arms and legs. The only good thing at that time was that ALL of my lipomas for whatever reason shrunk away to almost nothing including one that was the size of a walnut. When I switched to Amprenavir my face and arms and legs filled back out about 75 or so of what they were, but so did the lipomas. Any comments? Is this cancerous or dangerous?

Response from Dr. Dezube

Crixivan, as well as the other protease inhibitors, can cause lipodystrophy. Although your note is the first time I heard of this drug causing lipomas to shrink, I guess it's plausible that such a thing should happen given the fat component of lipomas. I'm glad to hear that amprenavir is more gentle in terms of lipodystrophy (though at the expense of regrowth of lipomas). The only thing which I can conclude from this is that different protease inhibitors (as wells as most drugs) will affect different patients differently. So although one would assume that amprenavir and crixivan would affect you similarly, this does not always happen. Lipomas are always benign. No reason to assume that you'll get cancer from those lipomas. Hope this helps. BD.


Previous
Panretin treatment for chronic KS
Next
HPV- Can I catch it from a patient?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement